Illinois, 2011Tornado and Damaging Winds in Illinois, June 15, 2011
June 15, 2011 · NWS LOT · 5 events in 4 counties and zones
Strong thunderstorms moved across parts of northern Illinois during the early morning hours of June 15th. Behind this area of thunderstorms strong winds developed from a wake low, which produced damage in some areas.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $29,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong thunderstorms moved across parts of northern Illinois during the early morning hours of June 15th. Behind this area of thunderstorms strong winds developed from a wake low, which produced damage in some areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 15, 2:18 AM CST, 2 minutes earlier.
Area forecast discussion, Jun 15, 2:18 AM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
318 AM CDT WED JUN 15 2011
.DISCUSSION...
130 PM CDT
TONIGHT THROUGH WEDNESDAY...
MAIN CONCERN FOR THE OVERNIGHT PERIOD THROUGH WEDNESDAY CONTINUES TO
BE QPF TOTALS...AND TEMPERATURES AS UNCERTAINTY AMONGST SOLUTIONS
CONTINUES.
ANTI-CYCLONIC FLOW CENTERED OVER THE GREAT LAKES CONTINUES TO
CONTROL THE WEATHER THIS AFTERNOON...HOWEVER BASED ON LATEST
ANALYSIS AND HI-RES GUIDANCE THIS FEATURE WAS BEGINNING TO DRIFT
NORTHEAST.
DOWNSTREAM A SHORTWAVE CONTINUES TO HOLD OFF OF THE NEW ENGLAND
COAST...WITH A HIGH LATITUDE BLOCK OVER GREENLAND. BOTH OF THESE
FEATURES ARE ALSO BEGINNING TO WEAKEN EVER SO SLIGHTLY...WHICH
SHOULD ALLOW THE ATMOSPHERE OVER THE CENTRAL PLAINS/GREAT LAKES TO
BECOME MORE FLUID. ADDITIONALLY A 500MB VORT CONTINUES TO LIFT
NORTHEAST FROM THE DAKOTAS INTO WESTERN ONTARIO WEDNESDAY. THIS WILL
AID IN FURTHER EJECTING THE EAST COAST TROUGH. EXTENDING SOUTHEAST
FROM THE NORTHERN PLAINS MID-LVL VORT WAS A WEAK TROUGH THAT HAS
BEEN A FOCAL POINT FOR ABUNDANT MOISTURE. 850MB V-WIND OR MOISTURE
TRANSPORT HAS CONTINUE TO BE FROM THE SOUTH...AND IS EXPECTED TO
PERSIST...THUS ADDITIONAL MOISTURE IS EXPECTED TO ADVECT NORTH FROM
THE GULF OF MEXICO INTO THIS BOUNDARY.
LATE THIS AFTERNOON THE BEST FORCING FOR CONVECTION CONTINUES TO BE
SOUTHERN MINNESOTA/IOWA STRETCHING SOUTHEAST THROUGH SOUTHWEST
ILLINOIS AND EASTERN MISSOURI. STRONGER SHEAR AND LLVL INSTABILITY
WAS POSITIONED OVER MISSOURI/SOUTHWEST ILLINOIS...WHERE THE BEST
CHANCE FOR SEVERE WEATHER EXISTS TONIGHT.
AS MID-LVL HEIGHTS OVERNIGHT RELAX...THE BAROCLINIC ZONE WILL
STEADILY DRIFT NORTHEAST TOWARDS THE GREAT LAKES REGION. THIS WILL
ALLOW THE ATMOSPHERIC RIVER THAT HAS PRODUCED ABUNDANT RAINFALL
ACROSS IOWA/MISSOURI TO BECOME POSITIONED OVER
WISCONSIN/ILLINOIS/INDIANA. THE CHALLENGE AS PREVIOUSLY MENTIONED IS
HOW MUCH PRECIPITATION WILL FALL OVER THE CWFA. SREF PRECIP PLUMES
CONTINUE TO DEMONSTRATE CONSIDERABLE SPREAD OR NOISE...WITH A RANGE
BETWEEN 0.25 TO 3 INCHES. HAVE OPTED TO UTILIZE THE MEAN AMONGST THE
SREF MEMBERS WITH THIS FORECAST PACKAGE AND A RANGE BETWEEN 0.5 AND
1 INCH...HOWEVER THE POTENTIAL EXISTS THAT PRECIP TOTALS COULD BE
HIGHER...DEPENDING ON ANY TRAINING OF SHOWERS/THUNDERSTORMS THAT MAY
OCCUR. 850MB V-WINDS REMAIN RATHER WEAK...WHICH COUPLED WITH THE
HISTORY OF PRODUCING HEAVY RAIN FROM THIS BOUNDARY COULD BE ENOUGH
TO SIDE MORE WITH A HIGHER QPF TOTAL.
WITH CONSIDERABLE SOLAR SHIELDING ANTICIPATED OVER THE NEXT 24
HOURS...TEMPERATURES WILL STRUGGLE TO WARM SUBSTANTIALLY ACROSS THE
CWFA. GUIDANCE MEMBERS HAVE CONTINUED TO SUGGEST TEMPERATURES WILL
COOL INTO THE UPPER 50S/LOWER 60S OVERNIGHT...THEN ONLY WARM INTO
THE LOW 70S WEDNESDAY.
WEDNESDAY NIGHT THROUGH FRIDAY...
SFC RIDGE THEN PUSHES EAST INTO THE MISSOURI VALLEY...WHICH SHOULD
AID IN INCREASING THE FORWARD SPEED OF THE FRONTAL BOUNDARY LATE
WEDNESDAY NIGHT. ACROSS NORTHERN IL/NORTHWEST IN ENOUGH DRY AIR
COULD PUSH OVERHEAD TO PROVIDE A BRIEF PERIOD OF DRY WEATHER
THUR/FRI...HOWEVER AS PREVIOUSLY NOTED ABOUT THE ATMOSPHERE BECOMING
MORE FLUID SLIGHT CHANCE FOR SHOWERS/THUNDERSTORMS MAY NEED TO
REMAIN FOR BOTH OF THESE PERIODS.
SATURDAY THROUGH MONDAY...
ENSEMBLES CONTINUE TO DEMONSTRATE MINIMAL SPREAD OR A HIGH
CONFIDENCE IN A WARMING TREND FOR THE WEEKEND INTO EARLY NEXT WEEK.
PAC-NW SYSTEM CONTINUES TO PUSH ONSHORE WHICH WILL AID IN FURTHER
AMPLIFICATION OF THE DOWNSTREAM RIDGE ACROSS THE CENTRAL PLAINS.
THIS SCENARIO SHOULD STRENGTHEN THE ANTICIPATED WARMING TREND FOR
THE WEEKEND...WITH A POTENT 850MB THERMAL RIDGE OF 20 TO 22 DEG C
ANTICIPATED SUN. THIS SHOULD PUSH SFC TEMPS INTO MID/UPR 80S AND
POSSIBLY 90 DEG SUN/MON. RISING DEW POINTS OVER THE WEEKEND WILL
ALSO INCREASE THE HUMIDITY...WHICH MAY CREATE HEAT INDEX VALUES IN
THE MID/UPR 90S.
PWAT VALUES WILL STEADILY CLIMB TOWARDS THE UPCOMING WEEKEND. THIS
COMBINED WITH A JET POSITIONED FROM SOUTHWEST TO NORTHEAST FAVORS
INCREASED CHANCES FOR CONVECTION IN THE LATER PERIODS OF THE
EXTENDED.
BEACHLER
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 08Z...
* TIMING AND DURATION OF SHRA AND TSRA EARLY THIS MORNING.
* ONGOING TS CHANCES THROUGH THE DAY.
* CIG AND VIS TRENDS TO MVFR AND POSSIBLE IFR AS SHOWERS BECOME MORE
WIDESPREAD.
LENNING
//DISCUSSION...UPDATED 06Z...
PRIMARY CONCERN IS EVOLUTION OF THUNDERSTORM COMPLEX MOVING EAST
OVERNIGHT. HAVE TIMED CORE OF NORTHERN PORTION OF COMPLEX TO PUSH
INTO KRFD AREA BY AROUND 08Z...BUT THERE ARE CONVECTIVE SHOWERS
BREAKING OUT AHEAD OF THIS AND MOVING NE...WHICH IS REFLECTED IN
TAF. WANTED TO MONITOR CONVECTIVE TRENDS WITH SYSTEM BEFORE
INCLUDING PREVAILING TSRA AT KRFD. WILL AMEND AS NEEDED. TIMED
SHOWERS OUT AHEAD OF SYSTEM TO GET INTO EASTERN TERMINALS BETWEEN
830Z AND 930Z...BUT THIS IS A LOW CONFIDENCE FORECAST. QUESTION
WILL THEN BECOME WHETHER TO INCLUDE ANYTHING MORE THAN VCTS FOR
EASTERN TERMINALS AS WELL...BUT WILL ONCE AGAIN LIKE TO MONITOR
CONVECTIVE TRENDS AND AMEND ACCORDINGLY. QUESTIONS ALSO AS TO
DURATION OF SHRA/TSRA AT THE TERMINALS...WHICH IS LOW CONFIDENCE
AT THIS TIME AND WILL NEED TO BE REFINED. OTHER ISSUES ARE
SE WINDS OCCASIONALLY GUSTING UP TO AROUND 20 KT...BUT DID NOT
THINK GUSTS WOULD BE FREQUENT ENOUGH TO INCLUDE AS PREVAILING.
ONCE PRECIP STARTS TO WIND DOWN ON WEDNESDAY...POTENTIAL EXISTS
FOR CIGS AND VSBY TO REALLY COME DOWN TO MVFR OR LOWER...SO HAVE
CONTINUED TO TREND IN THIS DIRECTION. VSBY MORE LIKELY TO IMPROVE
FIRST ON WEDNESDAY NIGHT ONCE WINDS TURN TO SWLY...BUT CIGS COULD
STAY DOWN AT MVFR OR LOWER INTO THE OVERNIGHT HOURS TOMORROW
NIGHT.
RC
//ORD AND MDW CONFIDENCE...UPDATED 08Z...
* MEDIUM CONFIDENCE IN TIMING OF SHOWERS INTO TERMINALS.
* MEDIUM CONFIDENCE IN TSRA COVERAGE AND DURATION.
* LOW CONFIDENCE IN CIG AND VIS TRENDS.
* HIGH CONFIDENCE IN WIND SPEED AND DIRECTION EXCEPT NEAR STORMS.
LENNING
//OUTLOOK FOR ORD/MDW FOR 12Z THURSDAY-12Z TUESDAY...UPDATED 00Z...
* THURSDAY...VFR...SLIGHT CHANCE TSRA
* FRIDAY...VFR...SLIGHT CHANCE TSRA
* SATURDAY...VFR...CHANCE TSRA
* SUNDAY...VFR...CHANCE TSRA
* MONDAY...VFR...CHANCE TSRA
SHEA
&&
.MARINE...
1234 PM CDT
HIGH PRESSURE OVER THE GREAT LAKES WILL WEAKEN AND DRIFT EAST
TONIGHT AND WEDNESDAY AS A TROF OF LOW PRESSURE OVER THE PLAINS
PIVOTS NORTHEAST TOWARD THE WESTERN LAKES. A TIGHTENING PRESSURE
GRADIENT WILL RESULT IN INCREASING SOUTHEAST WINDS LATE TONIGHT
INTO WEDNESDAY...MAINLY OVER THE SOUTH HALF OF THE LAKE. THE LOW
PRESSURE WILL WEAKEN AS IT DRIFTS EAST ACROSS THE LAKES WEDNESDAY
NIGHT AND THURSDAY. HIGH PRESSURE WILL BUILD BACK INTO THE WESTERN
LAKES FOR THE END OF THE WEEK.
ALLSOPP
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...NEARSHORE WINTHROP HARBOR TO NORTHERLY
IS UNTIL 7 PM WEDNESDAY.
&&
Hazardous weather outlook, Jun 14, 11:14 PM CST, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1214 AM CDT WED JUN 15 2011
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
160515-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1214 AM CDT WED JUN 15 2011 /114 AM EDT WED JUN 15 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...OVERNIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...SOME MAY PRODUCE:
HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZED FLOODING.
CLOUD TO GROUND LIGHTNING.
AND PENNY SIZED HAIL.
AREAS AFFECTED AND TIMING:
THUNDERSTORMS WILL OVERSPREAD MUCH OF NORTHERN ILLINOIS FROM THE
WEST AND SOUTHWEST OVERNIGHT...POSSIBLY REACHING LAKE MICHIGAN
AND THE INDIANA BORDER TOWARD DAWN.
DISCUSSION:
A CLUSTER OF SHOWERS AND HEAVY THUNDERSTORMS ORGANIZING OVER
EASTERN IOWA AND WEST CENTRAL ILLINOIS LATE TUESDAY EVENING WILL
MOVE SLOWLY EASTWARD INTO NORTH CENTRAL AND EVENTUALLY NORTHEAST
ILLINOIS OVERNIGHT. THE THUNDERSTORMS WILL BE FEEDING ON A VERY
MOIST AIRMASS WEST OF THE AREA AND WILL BE MOVING RELATIVELY
SLOWLY...BOTH OF WHICH FAVOR THE POTENTIAL FOR HEAVY AND
POSSIBLY EXCESSIVE RAINFALL TOTALS WHICH COULD RESULT IN
LOCALIZED FLASH FLOODING. THE GREATEST THREAT OF HEAVY RAINFALL
AND FLASH FLOODING APPEARS TO BE SOUTHWEST OF A DIXON TO
KANKAKEE LINE. IN ADDITION TO HEAVY RAINFALL...THE MORE INTENSE
STORMS WILL ALSO POSE A THREAT OF HAIL UP TO THE SIZE OF PENNIES
AND FREQUENT CLOUD TO GROUND LIGHTNING.
PORTIONS OF THE KANKAKEE RIVER IN NORTHWEST INDIANA AND ILLINOIS
RIVER IN LA SALLE COUNTY WILL REMAIN IN FLOOD.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SHOWERS AND EMBEDDED THUNDERSTORMS ARE LIKELY WEDNESDAY. LOCALLY
HEAVY RAINFALL WILL BE POSSIBLE WITH SOME STORMS.
SOILS REMAIN NEARLY SATURATED ACROSS THE OUTLOOK AREA...
WHICH COMBINED WITH LOCALLY HEAVY RAINFALL MAY RESULT
IN LOCALIZED FLOODING.
THERE IS A MODERATE RISK OF RIP CURRENTS AT ILLINOIS BEACHES
ALONG LAKE MICHIGAN WEDNESDAY.
PORTIONS OF THE KANKAKEE RIVER IN NORTHWEST INDIANA AND ILLINOIS
RIVER IN LA SALLE COUNTY WILL REMAIN IN FLOOD.
THERE WILL BE PERIODS OF THUNDERSTORMS FROM FRIDAY NIGHT THROUGH
TUESDAY INTERSPERSED WITH DRY PERIODS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-160515-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1214 AM CDT WED JUN 15 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...OVERNIGHT.
THERE IS A CHANCE OF THUNDERSTORMS TOWARD DAYBREAK WEDNESDAY.
WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE EXPECTED FROM
NORTHERLY ISLAND TO WINTHROP HARBOR LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE EXPECTED
FROM NORTHERLY ISLAND TO WINTHROP HARBOR THROUGH WEDNESDAY
EVENING.
SOME THUNDERSTORMS ARE LIKELY WEDNESDAY.
HERE WILL BE PERIODS OF THUNDERSTORMS FROM FRIDAY NIGHT THROUGH
TUESDAY INTERSPERSED WITH DRY PERIODS.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-160515-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1214 AM CDT WED JUN 15 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...OVERNIGHT.
THERE IS A CHANCE OF A THUNDERSTORM OVER FAR SOUTHERN PORTIONS OF
THE LAKE TOWARD DAYBREAK WEDNESDAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SOME THUNDERSTORMS ARE LIKELY WEDNESDAY.
HERE WILL BE PERIODS OF THUNDERSTORMS FROM FRIDAY NIGHT THROUGH
TUESDAY INTERSPERSED WITH DRY PERIODS.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
IZZIEvent by event
3 thunderstorm wind, 1 strong wind, 1 tornado. Local standard time, as filed.
Thunderstorm Wind, Livingston
- When
- June 15, 2:20 AM CST
- Where
- Livingston County, Fairbury
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 40.750, -88.520
Several tree limbs were knocked onto power lines and some large limbs fell onto the roads blocking traffic.
Thunderstorm Wind, Iroquois
- When
- June 15, 4:05 AM CST
- Where
- Iroquois County, Loda
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 40.520, -88.070
Multiple powerlines were reported down.
Thunderstorm Wind, Iroquois
- When
- June 15, 4:26 AM CST
- Where
- Iroquois County, Watseka
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.780, -87.730
Multiple large tree limbs were reported down across the town of Watseka.
Strong Wind, Lake
- When
- June 15, 5:00 AM CST to 7:00 AM CST
- Where
- Lake forecast zone
- Measured
- 47 kt (54 mph) measured gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 42.349, -87.862 (the zone’s center; the record gives no point)
A large tree was blown down blocking portions of Route 12 near the intersection of Quentin Road causing damage to a wrought iron fence in Kildeer. Near Beach Park, numerous tree branches were blown down, and a portion of northbound Green Bay Road was blocked by a large branch. Winds gusting to 54 mph and 45 mph were measured in Libertyville and Waukegan, respectively.
Tornado, Cook
- When
- June 15, 5:18 PM CST to 5:20 PM CST
- Where
- Cook County, 1.33 mi SE of Berger to 1.75 mi S of Burnham
- Rating
- EF0
- Path length
- 0.8 mi
- Path width
- 20 yd
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.606, -87.582
The tornado began at approximately 518 PM CST at the Bishop Ford Expressway north of 159th Street. The tornado ended at 520 PM CST near the intersection of 158th Place and Paxton Avenue. It had a path length of 0.8 miles and a width of about 20 yards. The tornado was rated EF0 with winds 65 to 85 mph. The first signs of damage were at the Brown Meat Packing Company on Dutch Valley Road. The tornado caused damage to the roof of the meat packing plant. A 40 foot by 60 foot section of roofing was torn off and pieces of the roof were thrown 150 to 250 feet to the left of the tornado path, indicating rotation. An air conditioning unit was flipped and roof debris damaged a brick parapet. There was damage to a few shingles at the Sand Ridge Apartments on 158th Place. A few small tree limbs were also damaged. Debris from the roof of the plant also fell around the apartment complex.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Georgia, June 15, 201124 injured · $62,000 · 60 kt wind · 8 events
- Hail and Lightning Strike in Indiana, June 15, 20111 death · 1 injured · $150,000 · 0.75 in hail · 2 events
- Hail and Damaging Winds in Georgia, June 15 to 16, 2011$7.8 million · 1.75 in hail · 55 events
- Heat in Oklahoma, June 15, 20111 death · 1 event
- Strong Wind in California, June 15 to 17, 20116 injured · $155,000 · 3 events
- Hail and Damaging Winds in Alabama, June 15 to 16, 20111 injured · $81,000 · 2.75 in hail · 48 events
- Damaging Winds in South Carolina, June 15, 2011$209,000 · 60 kt wind · 30 events
- Hail and Damaging Winds in South Carolina, June 15, 2011$300,000 · 1.75 in hail · 21 events
- Hail and Damaging Winds in Tennessee, June 15, 2011$52,000 · 2.5 in hail · 45 events
- Flooding in Utah, June 15 to 23, 2011$300,000 · 3 events
- Flooding in Illinois, June 15 to 16, 2011$250,000 · 2 events
- Hail and Damaging Winds in Alabama, June 15 to 18, 20111 injured · $36,000 · 1.75 in hail · 32 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 322099, 322100, 322101, 322105, 322104.